Topiramate anyone???

Hello everyone,

I saw my GP the other day. We discussed my migraines which are getting worse in frequency and severity. I am stopping my gabapentin thank goodness.

She has started me on topiramate, 25 mg once a day for a day increasing to twice a day from week 2.

Anyone had any success in it reducing their migraine frequency?

Side effects? In particular has anyone experienced sexual side effects?

I hope it works as it would be lovely to reduce the number of migraines I am getting. I was getting so tired as my body was sore from them.

Recently I had nearly 3 weeks of afternoon migraines starting at about 12.30-1pm. Nothing helped. Sumatriptan -no. Cocodamol-no. Tramadol -no. Mefenamic acid - no. Only going to bed in the evening to sleep got rid of it, coz I was asleep. It was awful.

Thankyou everyone for any replies 💗

Last edited by

4 Replies

oldestnewest
  • Hi - Sorry to hear you're having a rough time, fingers crossed the Topiramate works for you. I tried this last year and the side effects weren't pleasant, it really affected my kidneys and I was experiencing shortness of breath plus palpitations. The migraine were less frequent but I had no quality of life. My neurologist then tried me on candesartane which is a blood pressure tablet and the results have been amazing. From having migraines most days I can now go weeks at at time and it feels wonderful. Hope you have a more positive outcome.

  • Thankyou for your reply.

    Ive only just been prescribed it so it's early days.

  • Good luck, let us know how you get on, I couldn't cope with the topiramate (I think you have to start really low doses)but we are all different. I am at the end of my tether too, 71 years and they seem worse than ever, I am lucky the sumtriptain works well and quickly but they are so frequent. I am taking atenolol and amitriptyline, have tried so many times before but they seem to have the least side effects for me. Oh, my doctor suggested a statin that has seemed promising for migraine prevention, I'm hesitant to try but desperate. Anyone else heard of this. Migraine free wishes to you all.

  • Hello nonnabrighton,

    Thanks for replying.

    Yes the topiramate seems to be helping. Been on it about 3 weeks. Initially I had some tingling and numbness around my mouth, lips and fingers plus some diahrroea but all that seems to have subsided. I do have trouble thinking of words sometimes

    It has definitely reduced the frequency, severity had reduced a bit. It has changed my life. I now have a couple of weeks without one.

    I take 25mg in the morning and 25mg in the evening.

    Best wishes💗

You may also like...